Chronic migraines

Admitted to hospital in august as thought had viral meningitis but after lumbar puncture they deduced it was most likely I hadn't and after numerous courses antibiotics (my crp was 144) and scans etc the neurologist diagnosed 'chronic migraines' as I am constantly experiencing at best numbness to left sign of face and pressure and headache and then to say lock me in a dark room and leave me alone type of headache. This is a companies with dizziness and vomiting and generally feeling like a train has hit me at 100 miles an hour. I have started taking topriamate working up gradually from 25mg a day to 100 mg a day. I have been on 100mg a day for just over a week now and the frequency is not as severe but I am still getting them. Any one offer any advice own experience? I have been unable to work since August as I am a teacher but hoping to go back soon as long as medication is on track. Many thanks.

3 Replies

  • I had Topirimate (Topamax) before but it didn't do me any favours. Keep a close watch on your health, e.g. depression symptoms and weight gain/loss etc. I had to stop taking them as I felt very depressed when taking them. Just a word of warning as often doctors praise the pro's and ignore the cons.

  • Thanks for replying. Have to say the side effects have not been good but in order to return to work they are the lesser if the 2 evils. I have to agree the emotional roller coaster is horrendous and although I am on sertalin a mild dosage with the emotional side of going to work I am finding it very hard. I am scared to go back to the doctors as I fear be will sign me off again which though work have been supportive I don't think they would be if I had any time off.

  • Please know you are not alone. I was on Sertraline + Propranolol at the same time (which is generally meant to be a no-no) and it made me feel a lot more anxious about what my workplace thought when I eventually went back. The anxiety really got to me and it became less about the migraines and more about the anxiety. The solution was that I got signed off for over two months. I stopped taking the medication, and went back to work only to hand in my notice. I couldn't deal with it any more and took some time off to be selfish about my own needs.

    My mum always said the longer you have off the worse you feel about going back. But - we all need time off once in a while due to whatever reason, and always for the sake of recuperation. Workplaces are never really supportive of people taking time off. My workplace is a shambles - today is my second day sick and I stumbled across this forum.

    In the end we must all act in the best interest of ourselves, when it comes to our personal health. Finances may struggle temporarily - but you health is your health and you need it for life.

You may also like...